1. Skip to navigation
  2. Skip to content

Sunday, June 30

 

Sacred Trust Talks and Book Signings: 150 Years of History

The Gettysburg Foundation and Gettysburg National Military Park present 1-hour talks by Civil War literary giants followed by question and answer sessions and book signings. All lectures are free and take place outside under the Museum and Visitor Center tent; book signings follow inside the Visitor Center lobby.

George Gordon Meade and the Gettysburg Campaign
Kent Masterson Brown
Time: 9:30 a.m.

Doesn’t This Look Familiar?: Relying on Experience at Gettysburg
Brooks Simpson
Time: 10:30 a.m.

“I Did Some Handsome Things for the Country”: Fighting Joe Hooker and his Army of the Potomac
Ethan Rafuse
Time: 11:30 a.m.

Lincoln and Freedom in Film and Fact:
A Look at History and the Movies, Spielberg and the Civil War

Harold Holzer
Time: 12:30 p.m.

The Vermont Assault on Pickett's Charge
Howard Coffin
Time: 1:30 p.m.

“We Had Only to Close our Fingers”:
George Meade at Williamsport, July 14, 1863

Allen Guelzo
Time: 2:30 p.m.

General Lee’s Army and the Declining Margin for Error
Joseph Glatthaar
Time: 3:30 p.m.

The Joshua Chamberlin You Didn’t Know
Thomas Desjardin
Time: 4:30 p.m.

Interpretive Programs

Please join National Park Service rangers for interpretive programs about the battle of Gettysburg, the civilian experience and the aftermath of the battle. Auto stop locations can be found on the Self-Guiding Auto Tour map, which is also available in the lobby of the Visitor Center. All programs are free.

Battle Overview

Location: Ford Education Center, located inside the Visitor Center
Time: 9:30 a.m., 11 a.m., 4 p.m. (30 minutes)

First Day

Location: Auto Stop #2
Time: 10 a.m. (1 hour)

Second Day

Location: Park at Auto Stop #10; meet in Peach Orchard
Time: 2 p.m. (1 hour)

Third Day

Location: Park in the Soldiers' National Cemetery South Parking Lot;
meet at “Ranger Program Begins Here” sign Time: 10:30 a.m., 4 p.m. (1 hour)

Soldiers' National Cemetery

Visit the site of Lincoln’s Gettysburg Address.
Location: Taneytown Road entrance to the Soldiers’ National Cemetery, Auto Stop #16
Time: 11 a.m., 2 p.m., 3:30 p.m. (1 hour)

Little Round Top

Location: Park at Auto Stop #8; meet at General Warren statue
Time: 11 a.m. (1 hour)

Monuments

Location: Ford Education Center, inside the Visitor Center
Time: 1 p.m. (1 hour)

Civil War Soldier

Location: Ranger Program Site #1, behind the Visitor Center
Time: 2 p.m. (1 hour)

Care of the Wounded

Location: Ranger Program Site #2, behind the Visitor Center
Time: 3 p.m. (1 hour)

Culp’s Hill

Location: Culp’s Hill Tower
Time: 3:30 p.m. (1hour)

Battlewalk

Location: National Park Service information desk
Time: 3:30 p.m. (2 hours)

Living History

Visit to the Past

Location 1: Ranger Site #2, behind the Visitor Center 10:30 a.m.
Location 2: George Spangler Farm (via shuttle from the Visitor Center) 1:30 p.m.
Location 3: Taneytown Road entrance to the Soldiers’ National Cemetery, Auto Stop #16 11:30 a.m., 12:30 & 2:30 p.m.
1 hour programs
Free

Family Programs

Join the Army

Looking for new recruits ages 6-12 to enlist.
Sign up at the Park Service information desk.
Spots are limited to the first 25 participants!
Location: Ranger Site #1, behind the Visitor Center.
Time: 11 a.m. (1 hour)
Free

Hands-on History Cart

Location: Various locations in the Visitor Center
Time: 1 - 3:30 p.m. (ongoing)
Free

Gettysburg: A New Birth of Freedom

Commemorative Ceremony

Join us for live music by the United States Military Academy Orchestra, a performance of the national anthem by country music artist Trace Adkins, a keynote address by historian Doris Kearns Goodwin, and “Voices of History,” a dramatic reading of eyewitness accounts written by soldiers and citizens swept into the events of the battle and its aftermath. The ceremony ends with a procession to the Soldiers’ National Cemetery to see luminaries, marking each of the more than 3,500 graves of soldiers killed in the battle of Gettysburg. Sponsored by Gettysburg National Military Park and the Gettysburg Foundation, this event is free.
Location: On the lawn near Meade’s Headquarters at Gettysburg National Military Park.
Prelude: 7:30 – 8:00 p.m.  
Ceremony: 8:00 – 9:00 p.m.
Luminaria: Soldiers’ National Cemetery 9:00 – 10:30 p.m.